# SDR 2010FA0000154

- Difficulty date: February 1, 2010
- Submitted: February 12, 2010
- Operation: General aviation
- Make and model: Boeing 747*
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bolt
- Part number: 65B054544
- Part serial: SS118
- Condition: Cracked
- Location: Nlg Component
- Part time: 17,808 hours
- Component: Nlg
- Component part number: 65B014659
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BOLT IS CRACKED, VISIBLE IN THE INNER BORE PROGRESSING FROM A SMALL LUBE HOLE.  BOLT WAS GOING THROUGH A NORMAL O/H PROCES.  INITIAL FLUORESCENT MAGNETIC PENETRANT INSP (FMPI) DID NOT REVEAL CRACK.  BOLT WAS SUBSEQUENTLY MACHINED TO REMOVE CORROSION FROM THE NSIDE FACE OF BOLT HEAD.  BOLT WAS INITAL ETCH INSPECTED AND STRESSED RELIEVED FOR 4 HRS AT 375 DEGREES F =/-25 DEGREES F.  BOLT WAS FMPI PRIOR TO SHOTPEEN WHEN CRACK WAS DISCOVERED.  CRACK PROGRESSES IN BOTH DIRECTION FROM A LUBE HOLE LOCATED APPROX 2.275 INCHES FROM THE THREADED END OF THE BOLT.  THE CRACK RUNS APPROX 1 INCH FROM THE LUBE HOLE TOWARD THE THEADED END OF THE BOLT AND APPROX .250 INCH, 180 DEGREES IN THE OPPOSITE DIRECTION.  BOLT IS A LIFE LIMITED COMPONENT:  LIFE LIMIT 50430 CYCLES.  CYCLES SINCE NEW=17808
